Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 20, 2014, 05:15:56 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620554
  • Total Topics: 46756
  • Online Today: 273
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Crix Belly After only two months?  (Read 7002 times)

0 Members and 1 Guest are viewing this topic.

Offline Jim in Nova

  • Member
  • Posts: 6
Crix Belly After only two months?
« on: January 14, 2007, 11:18:58 AM »
Tested positive back in Nov and started on HIV meds and have lost seven pounds (mostly due to diarrhea I guess) but gained an inch in my belly. Anyone else have fat displacement so soon after starting meds?

Offline aztecan

  • Member
  • Posts: 5,358
  • 28 years positive, 56 years a pain in the butt
Re: Crix Belly After only two months?
« Reply #1 on: January 15, 2007, 07:25:24 AM »
Hey Jim,

I've been on Crix for nearly 11 years and haven't developed the Crix belly yet.

My experience has been lipodystrophy isn't a short-term side effect. Of course, anything is possible, but it is unlikely the Crix is causing this problem for you.

You said you have lost a lot of weight recently, except in your waist. Have you asked your doc about this?

It could be that the sudden weight loss has only brought to light a previously existing condition or situation.

If the diarrhea is ongoing, there are things you can take to help "stem the tide," so to speak. Lomotil is one, Immodium another. If you have had constant diarrhea for months, you are losing a lot of nutrients and fluids, which isn't good.

There was a study some months back that indicated lipoatrophy (fat loss in arms, legs) and lipohypertrophy (fat gain around the waist) may not be related and may have different causes. If I can find it, I will add it to this thread.

If the fat is a result of lipohypertrophy, it isn't subcutaneous, beneath the skin and muscle where most fat usually is found. It is visceral, found around the internal organs. Exercise won't get rid of it.

One thing I would do is talk to the doc about this diarrhea and weight loss and point out the gut issue.

Let me know how things go for you.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Jim in Nova

  • Member
  • Posts: 6
Re: Crix Belly After only two months?
« Reply #2 on: January 15, 2007, 09:01:56 AM »
Thanks for the response Mark!

Offline Central79

  • Member
  • Posts: 527
Diagnosed January 2006
26/1/06 - 860 (22%), VL > 500,000
24/4/06 - 820 (24.6%), VL 158,000
13/7/06 - 840 (22%), VL 268,000
1/11/06 - 680 (21%), VL 93,100
29/1/07 - 1,020 (27.5%), VL 46,500
15/5/07 - 1,140 (22.8%), VL not done.
13/10/07 - 759 (23.2%), VL 170,000
6/11/07 - 630 (25%), VL 19,324
14/1/08 - 650 (21%), VL 16,192
15/4/08 - 590 (21%), VL 40, 832

Offline antibody

  • Member
  • Posts: 525
  • "every man thinks his burden is the heaviest"
Re: Crix Belly After only two months?
« Reply #4 on: February 19, 2007, 06:13:12 PM »
sorry but that doesn't seem to be the same belly. you can tell they are pictures of two different people. not to say that this side effect doe not happen. i doubt it happend to guy in the left photo.
Timbuk      <50/ 794  CD4 10/06 
                 <50/ 1096 CD4 3/07
                 <40/ 1854 CD4 4/09

Started Atripla  7/14/06
Switched to boosted Reyataz Truvada 3/28/07

*Ask me about Medical Marijuana and how it can help you!*

Offline dixieman

  • Member
  • Posts: 889
Re: Crix Belly After only two months?
« Reply #5 on: February 20, 2007, 05:28:13 PM »
I think its the same person in the photo... the nipples are identical... it does not suprise me at all if this happened...Ive seen many people with the crix belly... also sucken cheeks etc... from lipo... zerit and kalentra are two drugs that increase this side effect...

Offline Central79

  • Member
  • Posts: 527
Re: Crix Belly After only two months?
« Reply #6 on: February 20, 2007, 07:26:31 PM »
Yeah. I think it's the same guy as well. But I'm not sure it's all down to the PI. Isn't the fat supposed to be visceral (i.e. inside the abs) that push everything out. So he should have a sticky-out six pack.

Maybe the guy just got depressed on meds and stopped going to the gym. I know how he feels. My six pack went in about 3 months after diagnosis - just from eating shit and feeling sorry for myself.
Diagnosed January 2006
26/1/06 - 860 (22%), VL > 500,000
24/4/06 - 820 (24.6%), VL 158,000
13/7/06 - 840 (22%), VL 268,000
1/11/06 - 680 (21%), VL 93,100
29/1/07 - 1,020 (27.5%), VL 46,500
15/5/07 - 1,140 (22.8%), VL not done.
13/10/07 - 759 (23.2%), VL 170,000
6/11/07 - 630 (25%), VL 19,324
14/1/08 - 650 (21%), VL 16,192
15/4/08 - 590 (21%), VL 40, 832

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.